Alert archive / Arkansas / River Flood Warnings in 2023

River Flood Warning 21, NWS Little Rock, AR

February 8, 2023Fulton County, Sharp County, Arkansas

NWS Little Rock, AR issued this river flood warning at Feb 8, 2023, 7:50 PM CST for Fulton County, Sharp County, Arkansas. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Feb 8, 2023, 7:50 PM CST (01:50 UTC)
Expired
Feb 9, 2023, 8:46 AM CST
In force
13 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, AR, Sharp County, AR

The radar

The Memphis radar (KNQA), 167 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River (AR) at Hardy (HDYA4).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07069305, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

128 
WGUS44 KLZK 090150
FLWLZK

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Little Rock AR
750 PM CST Wed Feb 8 2023

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following river in Arkansas...

  Spring River At Hardy affecting Sharp and Fulton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC049-135-100200-
/O.NEW.KLZK.FL.W.0021.230209T0150Z-230211T0700Z/
/HDYA4.1.ER.230209T0129Z.230209T1200Z.230210T0100Z.UU/
750 PM CST Wed Feb 8 2023

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY SATURDAY 
MORNING...
...REPLACES RIVER FLOOD ADVISORY...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Spring River At Hardy.

* WHEN...From this evening to early Saturday morning.

* IMPACTS...At 10.0 feet, Water is breaking out of the banks and 
  flooding low lying areas along the river.
  At 12.0 feet, Some flooding in City Park and in River Bend 
  Campground. Water may be near homes along the riverbank.

* ADDITIONAL DETAILS...
  - At 7:30 PM CST Wednesday the stage was 10.0 feet.
  - Forecast...The river is expected to rise to a crest of 12.0
    feet by tomorrow morning (Feb 09).
  - Flood stage is 10.0 feet.


&&

            Fld   Observed        Forecast 6 PM      Crest           
Location    Stg   Stg Day/Time   Thu   Fri   Sat  Crest  Time  Date  

Spring River
Hardy       10.0  10.0 Wed 7 PM  10.2 6.5  5.2    12.0 6 AM 2/09     


&&

LAT...LON 3618 9126 3622 9139 3628 9153 3634 9150
      3629 9135 3625 9119


$$

CTP
2 follow-up statements
231 
WGUS84 KLZK 090720
FLSLZK

Flood Statement
National Weather Service Little Rock AR
120 AM CST Thu Feb 9 2023

...The Flood Warning continues for the following river in Arkansas...

  Spring River At Hardy affecting Fulton and Sharp Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC049-135-100730-
/O.EXT.KLZK.FL.W.0021.000000T0000Z-230210T2217Z/
/HDYA4.1.ER.230209T0129Z.230209T1200Z.230209T1617Z.UU/
120 AM CST Thu Feb 9 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Spring River At Hardy.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 10.0 feet, Water is breaking out of the banks and 
  flooding low lying areas along the river.

* ADDITIONAL DETAILS...
  - At 1:00 AM CST Thursday the stage was 9.4 feet.
  - Forecast...The river is expected to rise above flood stage
    early Thursday morning to a crest of 10.5 feet. It will then
    fall below flood stage late Thursday morning.
  - Flood stage is 10.0 feet.


&&

            Fld   Observed        Forecast 12 AM     Crest           
Location    Stg   Stg Day/Time   Fri   Sat   Sun  Crest  Time  Date  

Spring River
Hardy       10.0  9.4  Thu 1 AM  8.2  5.7  5.1    10.5 6 AM 2/09     


&&

LAT...LON 3618 9126 3622 9139 3628 9153 3634 9150
      3629 9135 3625 9119


$$

70
932 
WGUS84 KLZK 091446
FLSLZK

Flood Statement
National Weather Service Little Rock AR
846 AM CST Thu Feb 9 2023

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Spring River At Hardy affecting Fulton and Sharp Counties.

ARC049-135-091600-
/O.CAN.KLZK.FL.W.0021.000000T0000Z-230209T1446Z/
/HDYA4.1.ER.230209T0129Z.000000T0000Z.000000T0000Z.UU/
846 AM CST Thu Feb 9 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Spring River At Hardy.

* ADDITIONAL DETAILS...
  - At 8:30 AM CST Thursday the stage was 9.1 feet.
  - Forecast...The river is expected to fall to 3.5 feet Tuesday
    morning.


&&

            Fld   Observed        Forecast 6 AM      Crest           
Location    Stg   Stg Day/Time   Fri   Sat   Sun  Crest  Time  Date  

Spring River
Hardy       10.0  9.1  Thu 8 AM  5.7  4.2  3.8     Falling     


&&

LAT...LON 3618 9126 3622 9139 3628 9153 3634 9150
      3629 9135 3625 9119


$$

67

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 8, 6:02 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 8, 6:02 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
602 PM CST Wed Feb 8 2023

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 157 PM CST Wed Feb 8 2023

Arkansas will continue to experience a flood risk across west-
central-northern portions of the CWA through this evening,
strong/severe thunderstorm risk across central-south-eastern AR this
afternoon/evening, and strong winds over the eastern half of the CWA
this evening and overnight.

The flood risk continues across much of western, northern, into
central AR today. Parts of western AR reported 2 to more than 4
inches of rainfall this morning. An additional 1 to 3 inches of rain
are forecast for these areas through tonight, as this storm system
tracks NEward across the state.

Persistent rainfall has stabilized the lower atmosphere over much of
western and northern AR, but central-south-eastern portions of the
state have better chances for warming in the lower levels through
this afternoon/evening, with the warm sector of the cyclone lifting
northward across these areas. As those near-surface areas warm this
afternoon, and the upper low pivots NEward, taking on a negative
tilt, the environment will destabilize. Forecast shear (50/60kt),
SRH values (2-300 m2/s2), and CAPE values (12-1500 J/kg) across the
SE 1/4 of the state support strong to severe thunderstorm
development this afternoon/evening. These storms have potential to
bring damaging wind, large hail, and possibly tornadoes across the
SE 1/4 of the state.

At this time, the areas most at risk for severe thunderstorms this
evening are confined to central-south-eastern portions of the state,
as far NNW as I-40 and areas NW of the metro area. This area may
shrink/shift SEward, depending on the areas receiving persistent
rainfall through the day. If central, south-central, and east-
central AR continues to receive rainfall through this afternoon, the
areas (in our CWA) most at risk for strong/severe thunderstorms may
end up being confined to SE portions of our warning area.

As this system continues to track NNEward tonight, the pressure
gradient over eastern portions of the state will tighten, increasing
surface winds. A wind advisory is in effect for the eastern half of
the CWA from this evening through the mid morning period Thurs, for
wind speeds 20 to 30 mph and gusts up to 40 mph possible.

Drier conditions are forecast Thurs morning through Fri morning. By
early Fri, an area of lower pressure will track across the state
around the same time as the tail end of a cold front (extending from
a system over eastern Canada) sweeps eastward across MO. Temps that
morning will be very near freezing across northern AR, so this will
bring potential for a rain/snow mix across portions of the north,
with lower-end rain potential elsewhere in the state Fri. No
winter weather accumulations are expected at this time.

&&

.LONG TERM...
(Friday Night through next Wednesday)
Issued at 157 PM CST Wed Feb 8 2023

H500 cyclone will be making progress east of the area at the start
of the long term with mid-level northwesterly flow in place along
with sfc ridging building over the area. This will provide cool and
dry conditions for the first couple of days in the long term.

By late weekend, mid-level ridging will be overhead before shifting
east of the state. Sfc ridging will also begin to slide off to the
east and the return to S-SW flow will provide warmer temperatures by
early in the week.

Near the end of the period, a fairly robust H500 cyclone looks to
lift northeastward out of the SW US. As it ejects toward the Ohio
Valley, widespread rain and thunderstorms will be possible across
the state as well as surrounding areas across the Southern Plains
into the Mid-Mississippi Valley. Plenty of details remain uncertain
surrounding the possibility of severe weather across the region.

&&

.AVIATION...
(00Z TAFS)
Issued at 548 PM CST Wed Feb 8 2023

Wide range of flight conds noted acrs the FA this evening, thanks
to low pressure centered ovr SW AR, with a warm front extending acrs
SE AR. VFR conds initially in the warm sector wl drop to MVFR/IFR
conds this evening as a convection moves thru ahead of an asscod
CDFNT. MVFR/IFR conds elsewhere wl stay mainly IFR/LIFR until the
CDFNT sweeps thru later tngt. Conds wl sloly improve fm the SW
later tngt and early Thu as gusty W/SW winds incrs behind the
departing sfc low. Winds wl diminish heading into the aftn hrs on
Thu.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight CST tonight for ARZ004>008-014>017-
024-025-031>033-039-042>044-052>054-103-112-113-121>123-130-137-
138-140-141-203-212-213-221>223-230-237-238-240-241-313-340-341.

Wind Advisory until 9 AM CST Thursday for ARZ007-008-016-017-024-
025-032>034-044>047-056-057-064-065-069.

&&

SHORT TERM...71
LONG TERM....67
AVIATION...44
Hazardous weather outlook, Feb 8, 2:05 PM CST, 5 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
205 PM CST Wed Feb 8 2023

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-091100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
205 PM CST Wed Feb 8 2023

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will continue to develop and track
across much of the state through Wednesday night. Some strong to
severe thunderstorms are possible across central, south-central,
eastern, and southeast Arkansas through tonight.

Persistent rain tracking across western and northern portions of
the state will continue the flood threat for those areas through
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The system is expected to move out of the state early Thursday
morning. With it, gusty conditions will be possible across higher
elevations in addition to the eastern half of the state.

While some snow could mix with rain over northwestern Arkansas
Friday morning, little if any accumulation is expected. Another
system will bring rain and thunder back to the area by Valentine's
Day.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

71/67

In the hours before

Local storm report, Feb 8, 5:52 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 PM CST WED FEB 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FLASH FLOOD      3 E VILONIA             35.09N 92.15W
02/08/2023                   FAULKNER           AR   PUBLIC

            BROWN ROAD COMPLETELY UNDERWATER NEAR
            VILONIA, AR.

&&

CTP
Special weather statement, Feb 8, 5:55 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Little Rock AR
555 PM CST Wed Feb 8 2023

ARZ068-090030-
Bradley AR-
555 PM CST Wed Feb 8 2023

...A strong thunderstorm will impact portions of Bradley County
through 630 PM CST...

At 554 PM CST, Doppler radar was tracking a strong thunderstorm near
Moro Bay State Park, or 16 miles north of Huttig, moving north at 40
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Warren...                         Hermitage...
Ingalls...                        Hilo...
Moro Bay State Park...            Lanark...
Moro Bay...                       Banks...
Carmel...                         Farmville...
Gravelridge...                    Mt Olive in Bradley County...
Marsden...                        Jersey...
Sumpter...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CST for southeastern
and southwestern Arkansas.

&&

LAT...LON 3321 9222 3322 9221 3323 9223 3325 9223
      3325 9227 3328 9230 3326 9233 3328 9233
      3328 9236 3330 9235 3331 9238 3334 9238
      3345 9233 3350 9231 3352 9232 3366 9227
      3356 9198 3353 9201 3351 9200 3320 9219
TIME...MOT...LOC 2354Z 201DEG 34KT 3326 9229

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Cavanaugh
Local storm report, Feb 8, 6:01 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
601 PM CST WED FEB 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HEAVY RAIN       1 SW BATESVILLE         35.75N 91.64W
02/08/2023  M4.17 INCH       INDEPENDENCE       AR   PUBLIC

            4.17 INCHES OF RAINFALL OBSERVED AT
            BATESVILLE, AR AS OF 5:36 PM CST.

&&

CTP
Local storm report, Feb 8, 6:27 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
627 PM CST WED FEB 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     FLOOD            CLINTON                 35.59N 92.45W
02/08/2023                   VAN BUREN          AR   PUBLIC

            MULTIPLE ROADS IN THE VICINITY OF CLINTON,
            AR AND COUNTY-WIDE ACROSS VAN BUREN COUNTY
            ARE UNDERWATER AND IMPASSABLE.

&&

CTP
Local storm report, Feb 8, 6:29 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CST WED FEB 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLOOD            3 S ELGIN               35.73N 91.29W
02/08/2023                   JACKSON            AR   PUBLIC

            AR STATE HIGHWAY 226 IS UNDERWATER AND
            IMPASSABLE ALONG WITH SEVERAL ROADS ACROSS
            JACKSON COUNTY.

&&

CTP
Special weather statement, Feb 8, 6:59 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
659 PM CST Wed Feb 8 2023

ARZ062-063-067-090130-
Cleveland AR-Calhoun AR-Dallas AR-
659 PM CST Wed Feb 8 2023

...A strong thunderstorm will impact portions of central Cleveland,
northeastern Calhoun and southeastern Dallas Counties through 730 PM
CST...

At 659 PM CST, Doppler radar was tracking a strong thunderstorm near
Ellisville, or 7 miles south of Fordyce, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fordyce...                        Rison...
Kingsland...                      Thornton...
Marks Mill State Park...          Ellisville...
Hebron...                         Mt Elba...
Toledo...                         Tipton...
Chambersville...                  New Edinburg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CST for southeastern
and southwestern Arkansas.

&&

LAT...LON 3379 9252 3402 9223 3386 9199 3370 9228
      3371 9233 3368 9232 3367 9234 3366 9250
TIME...MOT...LOC 0059Z 227DEG 37KT 3370 9243

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Cavanaugh

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 6:54 PM CSTAreal Flood WarningLZKCleburne, Fulton, Independence, Izard, Jackson, Lawrence and 4 more4 hr
Feb 8, 6:59 PM CSTSpecial Weather StatementLZKCleveland31 min
Feb 8, 7:47 PM CSTRiver Flood WarningLZKLawrence, Randolph25 hr
Feb 8, 7:48 PM CSTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White19 min
Feb 8, 7:58 PM CSTRiver Flood AdvisoryLZKSearcy18 hr
Feb 8, 8:09 PM CSTRiver Flood AdvisoryLZKIndependence, Jackson13 hr
Feb 8, 8:12 PM CSTRiver Flood WarningLZKIndependence4 days
Feb 8, 8:19 PM CSTSpecial Weather StatementLZKJefferson26 min
Feb 8, 8:32 PM CSTRiver Flood AdvisoryLZKWhite5 hr
Feb 8, 8:41 PM CSTRiver Flood WarningLZKClark, Nevada, Ouachita34 hr
Feb 9, 5:54 AM CSTRiver Flood WarningLZKWhite29 hr
Feb 9, 9:28 AM CSTRiver Flood WarningLZKIndependence, Jackson3 days
Feb 9, 9:36 AM CSTRiver Flood WarningLZKPrairie, White, Woodruff19 days
Feb 9, 9:36 AM CSTRiver Flood WarningLZKPrairie82 days

Nearby

River Flood Warnings in Arkansas, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.